MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504303M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient had undergone a breast reconstruction revision procedure with a mentor tissue expander 400cc and expander exploded on the left breast implant while placing into pouch which was prepared previously.It is unknown if there was patient contact with the device.As a result, the patient had a replacement with a mentor tissue expander 400cc on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 06/07/18, it was reported to mentor that the device history record (dhr) for the lot number 7365419 has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 06/11/18, it was reported to mentor that health care facility is (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 06/20/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device.Red material was observed on the shell surface.Product evaluation team discovered a rent measuring approximately 1 cm on the anterior aspect.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.At this point is not possible to determine the red material found on the device.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05/17/18, it was reported incorrectly that the patient¿s age and date of birth were unknown.In addition, it was reported incorrectly that it was unknown that if there was a patient contact with the device.The saline or silicone did not leak into the patient.The patient¿s date of birth was (b)(6).The actual month and day of birth are unknown.The patient¿s age was (b)(6) at the time of the event.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7524517
Report Number1645337-2018-02995
Device Sequence Number19256527
Product Code LCJ
UDI-Device Identifier00081317002390
UDI-Public00081317002390
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Catalogue Number3504303M
Device Lot Number7365419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 04/28/2018
Supplement Date Received by Manufacturer04/28/2018
04/28/2018
04/28/2018
04/28/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/07/2018
06/11/2018
06/21/2018
06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;